Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 6, 2021, 3:51 PM CDT for Martin County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 3:51 PM CDT (20:51 UTC)
- Expired
- Jul 6, 2021, 4:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 150 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 214 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
340
WWUS83 KMPX 062051
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
351 PM CDT Tue Jul 6 2021
MNZ091-092-062130-
Martin-Faribault-
351 PM CDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FARIBAULT AND
SOUTHEASTERN MARTIN COUNTIES...
At 351 PM CDT, a strong thunderstorm was located 6 miles east of
Fairmont, moving east at 15 mph.
Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fairmont, Blue Earth, Elmore, Granada, East Chain, Northrop, Fairmont
Airport, Huntley, Imogene and Guckeen.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Minnesota.
LAT...LON 4356 9453 4375 9447 4375 9400 4350 9404
4350 9414
TIME...MOT...LOC 2051Z 276DEG 11KT 4364 9435
$$
NDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:27 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 6, 2:27 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 227 PM CDT Tue Jul 6 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 227 PM CDT Tue Jul 6 2021 Areas of showers and thunderstorms are present across our CWA this afternoon and will continue with a chance for some stronger storms by the late afternoon to early evening, mainly in southern MN. The strongest storms will remain south of the Twin Cities, with the better storm environment and dynamics expected to remain along the cold front stretching from the low pressure system over the area. MLCAPE of around 1000-2000 J/KG is present within southern MN and western WI, combining with dynamics associated with an MCV propagating along with the low to give us our potential for severe weather. Right now, the biggest overall risk looks to be strong wind gusts to 60-70mph along any bowing segments in the line of storms along the front, however some large hail up to 1-1.5 inches is possible should any lone supercells develop, and a tornado or two is also possible but mainly along the southern portions of the line in parts of Iowa and far southern MN. The last main point of concern is plenty of moisture to work with, with PWAT values of 1.5 to 1.7 inches, which will allow for some locally heavy downpours which could end up enhancing any strong wind gusts as well. Areas north of the center of the Low pressure system, namely from the Twin Cities and farther north, will likely end up seeing just generic rain showers with a few bouts of thunder and lightning, but no major severe weather as the cold front and MCV south of the low remains the primary driver of the severe potential. Temperatures have been struggling to rise today due to the showers and cloud cover, with areas of southern MN finally hitting 80 over the last hour or so as most of us sit in the mid to upper 70s. With showers expected to linger on into the evening before falling back overnight as the cold front departs, temperatures will gradually fall as well with overnight lows in the mid to upper 50s. A bit of fog is possible tomorrow morning lingering into midday due to a lack of wind and the moisture present from the showers today, which will keep temperatures in the upper 60s to low 70s with clearing skies tomorrow afternoon. Our next chance for rain looks to take place on Friday, be sure to read the long term discussion for further details! .LONG TERM...(Thursday through Tuesday) Issued at 227 PM CDT Tue Jul 6 2021 Expect a cool and wet start to this period with a gradual warming trend. Continued potential for heavy rain and thunderstorms on Friday. Thursday into Sunday... Continuing to track a shortwave that will move into the Upper Midwest from OR/WA later this week brining us our next chance for rain and thunderstorms. The southerly shift mentioned in the previous discussion has held with the best chances for rain along and south of the I-94 corridor on Friday. There continues to be differences though between different deterministic systems such as the GFS and ECMWF on how this wave evolve into the weekend. The GFS moves this wave out much faster, while in the ECMWF it lingers in the Midwest longer. We continue to see a wide variety of QPF among ensemble members across southern Minnesota where the forcing will be best for both rainfall and thunderstorm chances. As far as deep convection is concerned shear continues to look good in much of the model guidance, but instability remains the question. Instability varies much between both deterministic models and the various ensembles members. Bottom line widespread rainfall still looks likely, but farther south with heavy rain and thunderstorms possible (most likely in southern Minnesota). On the temperature front cooler temperatures will continue, but gradually warm up to near normal by the end of the weekend. Next week... As the previous week's system moves off to the east high pressure and warmer air will settle in early next week. This will result in normal temperatures to slightly above normal temperatures depending on how the 850 mb winds set up. There should be an early week break from rain chances with a slight ridge aloft ahead of the next trough. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1238 PM CDT Tue Jul 6 2021 A tricky TAF period as ongoing showers north of a low pressure system will continue to be present for many sites, with a chance for TSRA along our southern sites by around 20-22Z. VIS and CIG drops to MVFR and IFR in spots as rain continues, with CIGS dropping even further overnight as the rain wraps up, to be replaced by potential for fog lingering into the end of the period. Winds could gust briefly due to showers and any storms, but generally remain fairly weak at 5-10kts out of the NE. A few amendments are possible depending on where the thunderstorms set up, generally expected for RWF, MKT, MSP, and EAU.\ KMSP...It is still a question on whether or not storms will end up near MSP from about 21-00Z, with short range CAM guidance going back and forth on how far north thunderstorms end up. Right now, storms are expected to remain far enough south of the terminal where they should not be an issue. After the system moves on by 06-12Z tomorrow morning, the main issue becomes how widespread and thick any potential fog might be, which was omitted from the TAF for now due to being end of period and low confidence. /OUTLOOK FOR KMSP/ WED...MVFR early, otherwise VFR. Wind NE 5-10kts. THU...VFR. Wind VRB bcmg SE 5-10kts. FRI...MVFR/SHRA likely, chc -TSRA. Wind SE 10-15kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && SHORT TERM...TDH LONG TERM...NDC AVIATION...TDH
Hazardous weather outlook, Jul 6, 2:46 PM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 246 PM CDT Tue Jul 6 2021 MNZ053-054-056>070-073>078-082>085-091>093-WIZ014>016-023>028- 072000- Chisago-Lac Qui Parle-Chippewa-Kandiyohi-Meeker-Wright-Hennepin- Anoka-Ramsey-Washington-Yellow Medicine-Renville-McLeod-Sibley- Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn-Polk- Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Eau Claire- 246 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Thunderstorms are likely this evening and tonight, with a slight risk of severe storms. The main threat will be damaging winds with a chance for some large hail and isolated tornados. Locally heavy rainfall is also likely, especially within thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible again Friday with some stronger storms capable of gusty winds, hail, and heavy rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed today. SKYWARN spotter activation may be needed on Friday. MNZ041>045-047>052-055-072000- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Swift- 246 PM CDT Tue Jul 6 2021 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota and west central Minnesota. .DAY ONE...Tonight. Showers and thunderstorms continue through the evening, with no severe storms expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible again Friday with some stronger storms capable of gusty winds, hail, and heavy rainfall. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation is not expected.
In the hours before
Special weather statement, Jul 6, 2:49 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 249 PM CDT Tue Jul 6 2021 WIZ028-062030- Eau Claire- 249 PM CDT Tue Jul 6 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN EAU CLAIRE COUNTY... At 249 PM CDT, a strong thunderstorm was located near Strum, or 15 miles east of Mondovi, moving east at 35 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Augusta, Fairchild, Foster, Lake Eau Claire County Park, Brackett and Allen. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4460 9152 4467 9155 4483 9092 4460 9093 TIME...MOT...LOC 1949Z 253DEG 31KT 4462 9137 NDC
Local storm report, Jul 6, 3:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
323 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 10 WSW AUGUSTA 44.60N 91.30W
07/06/2021 EAU CLAIRE WI PUBLIC
TREES OF VARIOUS SIZE DOWN ALONG HIGHWAY 53,
TIME ESTIMATED.
&&
TDHLocal storm report, Jul 6, 3:25 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
325 PM CDT TUE JUL 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 12 SSW FALL CREEK 44.62N 91.40W
07/06/2021 EAU CLAIRE WI PUBLIC
18 INCH DIAMETER TREE DOWN, TIME ESTIMATED
VIA RADAR. RELAYED TO NWS THROUGH EAU CLAIRE
CO DISPATCH.
&&
TDHSpecial weather statement, Jul 6, 3:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
351 PM CDT Tue Jul 6 2021
MNZ091-092-062130-
Martin-Faribault-
351 PM CDT Tue Jul 6 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FARIBAULT AND
SOUTHEASTERN MARTIN COUNTIES...
At 351 PM CDT, a strong thunderstorm was located 6 miles east of
Fairmont, moving east at 15 mph.
Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.
Locations impacted include...
Fairmont, Blue Earth, Elmore, Granada, East Chain, Northrop, Fairmont
Airport, Huntley, Imogene and Guckeen.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Minnesota.
LAT...LON 4356 9453 4375 9447 4375 9400 4350 9404
4350 9414
TIME...MOT...LOC 2051Z 276DEG 11KT 4364 9435
NDCThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:13 PM CDT | Special Weather Statement | MPX | Martin | 32 min |
| Jul 6, 6:06 PM CDT | Special Weather Statement | MPX | Freeborn | 39 min |
| Jul 6, 2:49 PM CDT | Special Weather Statement | MPX | Eau Claire | 41 min |
| Jul 6, 3:20 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 10 min |
| Jul 6, 6:10 PM CDT | Special Weather Statement | MPX | Pepin | 35 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.